Texas, 2006

Flash Flood and Hail in Texas, June 17 to 18, 2006

June 17 to 18, 2006 · NWS SJT · 24 events in 10 counties and zones

17 hail, 6 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 17, 5:11 PM CST, 49 minutes earlier.

Area forecast discussion, Jun 17, 5:11 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
611 PM CDT SAT JUN 17 2006

.AVIATION...
SCATTERED STORMS WILL DEVELOP ACROSS MUCH OF WEST CENTRAL TEXAS
THIS EVENING...EVENTUALLY BECOMING A COMPLEX OF STORMS BY 18/06Z.
STORMS WILL MOVE SOUTHEAST ACROSS WEST CENTRAL TEXAS TONIGHT. SOME
STORMS MAY BE SEVERE WITH LARGE HAIL AND WIND GUSTS GREATER THAN
50 KNOTS.

&&

.PREV DISCUSSION... (ISSUED 230 PM CDT SAT JUN 17 2006)

SHORT TERM...
WATER VAPOR SATELLITE LOOP SHOWING UPPER LOW MOVING EASTWARD
ACROSS KANSAS AND NEBRASKA THIS AFTERNOON WITH A TRAILING
SHORTWAVE MOVING ACROSS NORTHWEST TEXAS. NUMEROUS BOUNDARIES
ACROSS THE AREA TODAY WITH OUTFLOWS FROM PREVIOUS STORMS LAST
NIGHT ACROSS THE BIG COUNTRY AND CONCHO VALLEY AND A DRYLINE
FURTHER WEST TO THE WEST OF LUBBOCK AND MIDLAND. SEVERE WATCH
ALREADY IN EFFECT THIS AFTERNOON ACROSS MUCH OF WEST CENTRAL TEXAS
WITH STORMS ALREADY FORMING FROM CHILDRESS INTO SOUTHWEST
OKLAHOMA. EXPECT TO SEE STORMS DEVELOP FURTHER SOUTH TOWARD THE
BIG COUNTRY AS THE AFTERNOON WEARS ON AS INSTABILITY CONTINUING TO
INCREASE WITH LITTLE CAP. RADAR SHOWING ONE OUTFLOW BOUNDARY JUST
WEST OF THE AREA FROM BIG SPRING TO NEAR SEYMOUR WHICH WILL LIKELY
BE THE FOCUS FOR STORMS IN THE NEXT HOUR OR TWO. SHEAR NOT QUITE
AS STRONG AS YESTERDAY...BUT STILL GOOD ENOUGH AND WITH CAPE
VALUES OVER 2K TO 3K...EXPECT SOME SEVERE STORMS WITH HAIL AND
HIGH WINDS THE MAIN THREAT. EXPECT TO SEE MUCH THE SAME SCENARIO
AS LAST NIGHT WITH AFTERNOON/EVENING STORMS MAINLY ACROSS THE BIG
COUNTRY...THEN ANOTHER OVERNIGHT MESOSCALE CONVECTIVE SYSTEM AS
THE LOW LEVEL JET KICKS UP OVERNIGHT. HAVE INCREASED PRECIP
CHANCES TONIGHT OVER THE EASTERN COUNTIES BASED ON THIS SCENARIO.
STORMS SHOULD EXIT THE AREA DURING THE MORNING SUNDAY...LEAVING
PARTLY CLOUDY SKIES AND WARM TEMPERATURES FOR FATHERS DAY.

LONG TERM...
UPPER RIDGE STARTS TO BUILD BACK IN SUNDAY AND MONDAY WITH A WEAK
INVERTED TROUGH OVER THE TEXAS COAST. THE EARLY PART OF THE
WORK WEEK SHOULD BE WARM AND DRY...BUT WILL HAVE TO WATCH LATER IN
THE WEEK AS GFS BRINGS THE INVERTED TROUGH WESTWARD ACROSS
SOUTHWEST TEXAS. THIS COULD BRING A SLIGHT CHANCE OF RAIN FOR THE
SOUTHERN COUNTIES FROM NEAR JUNCTION TO OZONA FOR WEDNESDAY AND
THURSDAY. INTRODUCED SLIGHT CHANCE OF PRECIP AND SLIGHTLY COOLER
TEMPERATURES FOR FAR SOUTHERN COUNTIES AT THIS POINT. FOR THE
REST OF THE AREA...SHOULD STAY WARM AND DRY THROUGH THE END OF THE
WEEK.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM SATURDAY FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...
HASKELL...IRION...JONES...MASON...MCCULLOCH...MENARD...NOLAN...
RUNNELS...SAN SABA...SHACKELFORD...STERLING...TAYLOR...
THROCKMORTON...AND TOM GREEN.

&&

99/99/99
Hazardous weather outlook, Jun 17, 1:05 PM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
205 PM CDT SAT JUN 17 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-181915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
205 PM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF WEST
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. A THUNDERSTORM COMPLEX
WILL LIKELY DEVELOP THIS AFTERNOON IN THE BIG COUNTRY...THEN MOVE
SOUTHEAST OR SOUTH INTO THE CONCHO VALLEY AND HEARTLAND LATE THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

The radar

The Dyess AFB radar (KDYX), 67 km away, was scanning. The volume nearest the first event began at 00:01 UTC.

Open the radar archive at this moment

Event by event

17 hail, 6 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Haskell

When
June 17, 6:00 PM CST
Where
Haskell County, 11 mi SSE of Haskell
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.017, -99.683

Hail, Haskell

When
June 17, 6:15 PM CST
Where
Haskell County, 9 mi SE of Haskell
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.067, -99.633

Thunderstorm Wind, Haskell

When
June 17, 6:15 PM CST
Where
Haskell County, 7 mi NW of Stamford
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.017, -99.867

Thunderstorm Wind, Throckmorton

When
June 17, 6:30 PM CST
Where
Throckmorton County, 3 mi N of Throckmorton
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.233, -99.183

Hail, Shackelford

When
June 17, 6:40 PM CST
Where
Shackelford County, 7 mi E of Albany
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.733, -99.183

Hail, Shackelford

When
June 17, 6:45 PM CST
Where
Shackelford County, 13 mi WNW of Albany
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.800, -99.500

Hail, Fisher

When
June 17, 7:07 PM CST
Where
Fisher County, Rotan
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
32.850, -100.467

Flash Flood, Shackelford

When
June 17, 7:30 PM CST to 9:30 PM CST
Where
Shackelford County, East Portion
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
32.736, -99.354 (the zone’s center; the record gives no point)

Numerous county roads were flooded in eastern portion of the county.

Thunderstorm Wind, Taylor

When
June 17, 7:54 PM CST
Where
Taylor County, 1 mi N of Abilene
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
32.467, -99.733

Hail, Taylor

When
June 17, 7:54 PM CST
Where
Taylor County, 1 mi N of Abilene
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.467, -99.733

Hail, Taylor

When
June 17, 7:57 PM CST
Where
Taylor County, Tye
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
32.450, -99.867

Thunderstorm Wind, Callahan

When
June 17, 8:00 PM CST
Where
Callahan County, 2 mi NW of Clyde
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.417, -99.517

Hail, Callahan

When
June 17, 8:00 PM CST
Where
Callahan County, 2 mi W of Clyde
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.400, -99.533

Thunderstorm Wind, Callahan

When
June 17, 8:02 PM CST
Where
Callahan County, Eula
Measured
69 kt (79 mph) measured gust
Property damage
$20,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.350, -99.567

Strong thunderstorm winds damaged the school in Eula and several houses around the community.

Hail, Taylor

When
June 17, 8:05 PM CST
Where
Taylor County, View
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
32.350, -99.883

Hail, Taylor

When
June 17, 8:10 PM CST
Where
Taylor County, 4 mi E of Abilene
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
32.450, -99.667

Hail, Taylor

When
June 17, 8:13 PM CST
Where
Taylor County, 4 mi SW of Abilene
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
32.417, -99.783

Hail, Taylor

When
June 17, 8:18 PM CST to 8:22 PM CST
Where
Taylor County, Buffalo Gap
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
32.283, -99.817

Hail, Runnels

When
June 17, 9:00 PM CST
Where
Runnels County, 1 mi E of Winters
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
31.967, -99.933

Thunderstorm Wind, McCulloch

When
June 17, 11:25 PM CST
Where
McCulloch County, Melvin
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
31.200, -99.583

Hail, Concho

When
June 18, 1:59 AM CST
Where
Concho County, 5 mi W of Eden
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.217, -99.933

Hail, Concho

When
June 18, 2:02 AM CST
Where
Concho County, Eden
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.217, -99.850

Hail, Tom Green

When
June 18, 2:09 AM CST
Where
Tom Green County, Orient
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.650, -100.333

Hail, Tom Green

When
June 18, 6:02 AM CST to 6:07 AM CST
Where
Tom Green County, 13 mi N of San Angelo
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.650, -100.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513920, 5513921, 5513922, 5513923, 5513924, 5513925, 5513926, 5513927, 5513928, 5513929, 5513931, 5513930, 5513932, 5513993, 5513994, 5513995, 5513996, 5513997, 5513998, 5513999, 5514000, 5514001, 5514002, 5514003.